Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 4, 2022, 3:27 PM EST for 10 counties in Ohio; Wayne County, Indiana. It took effect at Jan 5, 2022, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 3:27 PM EST (20:27 UTC)
- In effect from
- Jan 5, 2022, 7:00 AM EST
- Expired
- Jan 5, 2022, 3:33 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS71 KILN 042027 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 327 PM EST Tue Jan 4 2022 INZ050-OHZ026-034-035-042>046-051-052-050600- /O.NEW.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 327 PM EST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 7 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
305 WWUS71 KILN 050223 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 923 PM EST Tue Jan 4 2022 INZ050-OHZ026-034-035-042>046-051-052-051030- /O.CON.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 923 PM EST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 7 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
247 WWUS71 KILN 050808 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 308 AM EST Wed Jan 5 2022 INZ050-OHZ026-034-035-042>046-051-052-051800- /O.CON.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 308 AM EST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 7 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
192 WWUS71 KILN 051513 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1013 AM EST Wed Jan 5 2022 INZ050-OHZ026-034-035-042>046-051-052-060000- /O.CON.KILN.WI.Y.0001.000000T0000Z-220106T0000Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 1013 AM EST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
518 WWUS71 KILN 052033 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 333 PM EST Wed Jan 5 2022 INZ050-OHZ026-034-035-042>046-051-052-052145- /O.CAN.KILN.WI.Y.0001.000000T0000Z-220106T0000Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 333 PM EST Wed Jan 5 2022 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue through the evening hours, however winds will be below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 4, 12:44 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 4, 12:44 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1244 PM EST Tue Jan 4 2022 .SYNOPSIS... Dry conditions continue today as high pressure moves east of the area. A dry cold front arrives Wednesday and will help drop temperatures below average for the end of the work week. Snow is possible on Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mostly sunny skies will present for a large portion of the day, however there will be increasing clouds late in the day. Dry conditions are expected. Winds will pick up with model soundings indicating some wind gusts upwards of 20 to 25 mph. Went higher than the blend for temperatures, but slightly lower than guidance for today with highs generally in the lower to middle 40s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... On Tuesday night, the pressure gradient starts to increase over the Ohio Valley due to a deepening surface low moving into the upper Great Lakes. With the strong pressure gradient in place, the normal diurnal cycle of weakening nocturnal winds and dropping nocturnal temperatures is not likely to occur. Southwesterly winds increase to 15 mph (with gusts over 25 mph) overnight and temperatures stay steady or rise through the middle to upper 30s. On Wednesday, the surface low continues east through the Great Lakes keeping a strong pressure gradient over the Ohio Valley. A cold front attached to the surface low will also progress through the area Wednesday afternoon bringing another shot of cold air and gusty westerly winds. Wind gusts over 35 mph are possible along and north of I-70 where winds just off the surface are strongest. Temperatures eventually start dropping below freezing after FROPA on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Low pressure over the eastern Great Lakes Wednesday night will rotate northeast away from the region. CAA in the wake of the cold front will allow temperatures to fall into the lower teens northwest to the mid 20s southeast. Gusty west winds early on will diminish overnight. Models continue to advertise a fast-moving s/wv in the west to northwest flow aloft which is poised to rotate east across the Ohio and Tennessee Valleys Thursday into Thursday night. Operational models differ on the strength of the s/wv and thus also the strength of its perturbed surface low which should travel from the lower MS River Valley to the southern Appalachians. The result is a difference in snow amounts across our forecast area. In collaboration with surrounding offices and WPC, have used a multi-model blended QPF approach with this system. The likelihood of snow will fall roughly along and south of I-70 with the most prolonged period (and higher QPF amounts) expected over the far southeast zones. The best time frame for accumulating snow (which will stick as highs will only range from the lower 20s to near 30) is expected from Thursday afternoon into the evening. Snow will taper off to perhaps a few flurries later Thursday night as the system moves away with a colder, arctic airmass pushing in from the northwest. Current forecast snowfall amounts will range from near a half inch across our west central Ohio zones, 1 to 2 inches along and south of the I- 71 corridor, then roughly 2 to perhaps 4 inches in our far southeast zones. Will mention this threat in the HWO. Also, lows will drop from the single digits west to the lower teens east. Brisk conditions will allow wind chill values to range from near zero east to -10 below west. Will also mention this in the HWO. Cold high pressure will traverse the Ohio Valley on Friday. Under partly cloudy skies, highs will be cold, ranging from the upper teens west to the lower to mid 20s east. The cold air will be short lived as the upper level pattern transitions back to a west to southwest flow regime over the eastern half of the U.S. Saturday into Sunday. This will allow WAA to occur Saturday into Sunday ahead of an approaching cold front. Low level moisture transport in the form of a strong low level convergent jet will bring the likelihood of pcpn to the region Saturday night into Sunday. Most of this pcpn ahead of the front should fall as rain. Highs in the upper 30s to mid 40s on Saturday will rise into the 40s to perhaps lower 50s on Sunday. For Sunday night into Monday, as the cold front pushes southeast through the region, much colder air will once again move into the Great Lakes and Ohio Valley. With a strong mid level trough digging into the Great Lakes, 850 mb temperatures will once again fall into at least the mid teens Celsius. Lows in the mid teens to the mid 20s Monday morning will only warm into the mid 20s to lower 30s on Monday. Mainly dry weather is expected at this time as pcpn comes to an end from west to east Sunday night. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR conditions will start out the TAF period. Expect generally just high clouds through the daytime hours. A few wind gusts cannot be ruled out this afternoon, especially at KDAY. Moving into tonight winds will start to pick up especially later in the overnight hours. There will also be LLWS as well. There will be an increase in clouds. Generally expect VFR cigs during the overnight timeframe. During the day on Wednesday winds will continue to increase wind wind gusts in excess of 30 knots. LLWS will still be possible at the start of the daytime hours on Wednesday. There will be the potential for MVFR cigs during the morning hours and lingering into the early afternoon hours. OUTLOOK...Gusty winds will continue into Wednesday evening. MVFR/IFR conditions and accumulating snow is possible Thursday. MVFR conditions are again possible on Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell NEAR TERM...Novak SHORT TERM...Campbell LONG TERM...Hickman AVIATION...Novak
Hazardous weather outlook, Jan 4, 4:06 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 406 AM EST Tue Jan 4 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 406 AM EST Tue Jan 4 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow will be possible Thursday into Thursday night as low pressure moves northeast from the Tennessee Valley to the southern Appalachians. This snow may impact the Thursday evening commute. Uncertainty remains with regards to the strength and exact track of the low which will affect snowfall amounts. Please monitor later forecasts for updates. In addition, colder air will drop wind chill values from near 0 to 10 below zero by Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.